Skip to main content
Log in

The degree of a map between surfaces

  • Published:
Mathematische Annalen Aims and scope Submit manuscript

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

References

  1. Church, P.T., Timourian, J.G.: Deficient points of maps on manifolds. Mich. Math. J.27, 321–338 (1980)

    Google Scholar 

  2. Edmonds, A.L.: Deformation of maps to branched coverings in dimension two. Ann. Math.110, 113–125 (1979)

    Google Scholar 

  3. Epstein, D.B.A.: The degree of a map. Proc. Lond. Math. Soc.16, 369–383 (1966)

    Google Scholar 

  4. Hopf, H.: Zur Topologie der Abbildungen von Mannigfaltigkeiten. Math. Ann.100, 579–608 (1928)

    Google Scholar 

  5. Hopf, H.: Zur Topologie der Abbildungen von Mannigfaltigkeiten. II. Math. Ann.102, 562–623 (1929)

    Google Scholar 

  6. Kneser, H.: Glättung von Flächenabbildungen. Math. Ann.100, 609–616 (1928)

    Google Scholar 

  7. Kneser, H.: Die kleinste Bedeckungszahl innerhalb einer Klasse von Flächenabbildungen. Math. Ann.103, 347–358 (1930)

    Google Scholar 

  8. Olum, P.: Mappings of manifolds and the notion of degree. Ann. Math.58, 458–480 (1953)

    Google Scholar 

  9. Shepardson, C.B.: Generalized Hurwitz-Riemann formulas. Indiana Univ. Math. J.23, 277–285 (1973)

    Google Scholar 

  10. Skora, R.: Maps between surfaces. Ph. D. Dissertation, University of Texas, Austin (1984)

    Google Scholar 

  11. Spanier, E.: Algebraic topology. New York: McGraw-Hill 1966

    Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Additional information

Partially supported by NSF Grant DMS-86-01307

Rights and permissions

Reprints and permissions

About this article

Cite this article

Skora, R. The degree of a map between surfaces. Math. Ann. 276, 415–423 (1987). https://doi.org/10.1007/BF01450838

Download citation

  • Received:

  • Revised:

  • Issue Date:

  • DOI: https://doi.org/10.1007/BF01450838

Navigation